Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Lincoln, IL

May 17, 2021Menard County, Sangamon County, Illinois

NWS Lincoln, IL issued this special weather statement at May 17, 2021, 1:48 PM CDT for Menard County, Sangamon County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2021, 1:48 PM CDT (18:48 UTC)
Expired
May 17, 2021, 2:30 PM CDT
In force
42 min
Issued by
NWS Lincoln, IL

Counties Menard County, IL, Sangamon County, IL

The radar

The Lincoln radar (KILX), 40 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

979 
WWUS83 KILX 171848
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
148 PM CDT Mon May 17 2021
 
ILZ047-048-050-051-171930-
Sangamon-Morgan-Menard-Cass-
148 PM CDT Mon May 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR MENARD...SANGAMON...SOUTHEASTERN
CASS AND NORTHEASTERN MORGAN COUNTIES UNTIL 230 PM CDT...

At 148 PM CDT, trained weather spotters reported strong thunderstorms
along a line extending from near New Berlin to 7 miles west of
Springfield to near Rochester. Movement was north at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Springfield, Chatham, Sherman, Rochester, Riverton, Petersburg,
Athens, Williamsville, New Berlin, Ashland, Pleasant Plains,
Greenview, Loami, Tallula, Jerome, Southern View, Leland Grove,
Grandview, Spaulding and Berry.

This includes the following highways...
 Interstate 55 between mile markers 85 and 110.
 Interstate 72 between mile markers 78 and 110.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4003 9012 4012 8984 4012 8961 4009 8961
      4009 8958 3997 8958 3997 8949 3965 8948
      3961 8999
TIME...MOT...LOC 1848Z 175DEG 28KT 3970 8996 3978 8979 3969 8957 

$$

NMB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at May 17, 12:50 PM CDT, 58 minutes earlier.

Area forecast discussion, May 17, 12:50 PM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1250 PM CDT Mon May 17 2021

.SYNOPSIS...
Issued at 345 AM CDT Mon May 17 2021

Showers are likely through Tuesday with some thunderstorms as a
warm front lifts northward across central Illinois, with the front
getting into northern IL on Tuesday. Locally heavy rainfall will
remain possible with some areas north of I-70 getting a couple
inches of rain by Tuesday evening. Highs today will range from the
mid 60s from Peoria north, and mid 70s south of I-70. Highs
Tuesday should reach 70 to 75 degrees, and then warm into the
lower 80s on Wednesday. Summerlike highs in the 80s should then
prevail from Thursday through this weekend.

&&

.UPDATE...
Issued at 1059 AM CDT Mon May 17 2021

The warm frontal boundary is evident on radar, being along and
just north of the I-74 corridor this morning. Main visual
indication is the development of additional showers along the
frontal system. With the Low core still across southwestern
Missouri, this will continue to usher moist air into central
Illinois today. This keeps the cloud coverage overhead and the
increased chances of shower activity. With daily heating expected
throughout the week, as the warm front remains situated in central
Illinois, this brings the chance for isolated to scattered storms
each afternoon.

&&

.SHORT TERM...(Today through Tuesday)
ISSUED AT 400 AM CDT Mon May 17 2021

Early morning radar mosaic shows showers and isolated
thunderstorms north of a Beardstown to Lincoln to Champaign line,
with scattered convection in east central IL east of I-57.
Thunderstorms brought heavy rains to areas from I-72 south to
along I-70, with as much as 4 inches in Mattoon and 3 inches in
Taylorville in a 4 hour period since mid evening Sunday. Predawn
surface map shows 1007 mb low pressure over the northern Texas
Panhandle, with a warm front extending eastward through southern
MO, southern IL (just south of I-64) and northern KY. Temps over
CWA were in the upper 50s and lower 60s, coolest from I-74 north.
Moist dewpoints were in the upper 50s to near 60 degrees. Aloft a
566 dm 500 mb low was over nw AZ with a weaker 572 dm 500 mb low
over western KS. A weak upper level ridge was over the OH/TN river
valleys.

Latest CAMs show one warm front lifting northward into central IL
and approaching I-72 this afternoon. Will continue high chance of
showers with isolated thunderstorms (mainly this afternoon) as
MUCAPES rise to 600-1200 J/kg from I-74 south by this afternoon.
Better instability on Tue is west, east and north of central IL.
Wind shear remains week thru Wed, so SPC does not have any risk
over our CWA, though can not rule out an isolate strong
thunderstorm as we saw late Sunday evening south of Taylorville
and Shelbyville. Though most CAMS should a lull in shower
activity south of I-72 during this morning. Coverage of showers
and isolated thunderstorms to increase during this afternoon
across much of central IL and likely pops continue through Tue.
Precipitable water values of 1.4 to 1.6 inches to linger into Wed
and continues to support locally heavy rains especially with
thunderstorms. Highs today range from mid 60s from Peoria and
Bloomington north, to mid 70s south of I-70 which gets into the
warm sector by afternoon. Lows tonight in the lower 60s, except
upper 50s from Peoria north. Highs Tue in the lower 70s, except
mid 70s sw of Springfield and near Lawrenceville.

.LONG TERM...(Tuesday night through Sunday)
ISSUED AT 415 AM CDT Mon May 17 2021

Continue chance of showers and thunderstorms Tue night and Wed, as
highest pops will be over the MS river valley on Wed where better
forcing will be. Strengthening upper level ridge over the eastern
US during midweek to retrograde westward late this week with 500
mb heights rising to near or above 588 dm over central IL by Thu
afternoon and 591-592 dm by Fri afternoon. A 593 dm 500 mb high
will be over AR by Sunday morning and ridging into IL. This strong
upper level ridge will bring an extended period of summerlike
weather to IL with highs in the 80s Thu thru Sunday, and even some
upper 80s by weeks end in eastern/se IL. Eastern IL should be dry
by Thu while 20-40% pops over central and western IL on Thu,
highest west of the IL river. Isolated convection possible west of
I-57 on Fri with 30% pops west of the IL river Fri afternoon.
Continued small chances of showers and thunderstorms this weekend,
though most of the time is should be dry and warm.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1244 PM CDT Mon May 17 2021

With the frontal boundary lifting through the area, this will
continue to bring SHRA to the region this afternoon. Rain is
expected to remain at BMI and PIA throughout much of the period,
however expect some length of dry weather across the southern 3
terminals this afternoon as drier air slides into southern
Illinois. Additional precip is anticipated overnight, as the Low
core begins shifting northeast from southwest Missouri. Winds are
forecast to increase overnight with the arrival of the Low, along
with decreasing ceilings. Otherwise, ceilings this afternoon will
be up and down at times from MVFR to IFR.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Baker
SYNOPSIS...07
SHORT TERM...07
LONG TERM...07
AVIATION...Baker
Hazardous weather outlook, May 17, 11:16 AM CDT, 2 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1116 AM CDT Mon May 17 2021

ILZ027>031-037-038-181630-
Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford-
1116 AM CDT Mon May 17 2021

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Scattered thunderstorms are possible today and tonight. No severe
weather is expected, although locally heavy rain will be
possible.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Isolated thunderstorms are also possible Tuesday through Friday,
mainly in the afternoon and evening hours. The potential for
severe thunderstorms appears low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ036-040-041-047-181630-
Cass-Fulton-Mason-Schuyler-
1116 AM CDT Mon May 17 2021

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Scattered thunderstorms are possible today and tonight. No severe
weather is expected, although locally heavy rain will be
possible.

Minor flooding will continue along the Illinois River near
Havana.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Isolated storms are also possible Tuesday through Friday, mainly
in the afternoon and evening hours. The potential for severe
thunderstorms appears low.

Minor flooding will continue through the period along the Illinois
River near Havana, and flooding may affect areas near Beardstown
starting on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ042>046-048>057-061-181630-
Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon-
Menard-Morgan-Moultrie-Piatt-Sangamon-Scott-Shelby-Vermilion-
1116 AM CDT Mon May 17 2021

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Scattered thunderstorms are possible today and tonight. No severe
weather is expected, although locally heavy rain will be
possible.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Storms are possible Tuesday through Friday, mainly in the
afternoon and evening hours. The potential for severe
thunderstorms appears low, though locally heavy rain will be
possible, especially on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ062-063-066>068-071>073-181630-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
1116 AM CDT Mon May 17 2021

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Scattered thunderstorms are possible today and tonight. No severe
weather is expected, although locally heavy rain will be
possible.

Minor flooding continues along much of the Wabash River from near
Palestine upstream.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

There will be a daily chance for thunderstorms Tuesday through
Friday, especially in the afternoon and evening. The potential for
severe thunderstorms appears low, but locally heavy rain is
possible, especially Monday through Tuesday.

Minor flooding will continue along the Wabash River from Palestine
upstream through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Roberson

In the hours before

Local storm report, May 17, 9:58 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
958 AM CDT MON MAY 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HEAVY RAIN       1 NW MATTOON            39.48N 88.38W
05/17/2021  M2.32 INCH       COLES              IL   TRAINED SPOTTER

0930 AM     HEAVY RAIN       FRANKLIN                39.62N 90.05W
05/17/2021  M1.80 INCH       MORGAN             IL   TRAINED SPOTTER

&&
Local storm report, May 17, 11:19 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1119 AM CDT MON MAY 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     HEAVY RAIN       2 SE AUBURN             39.57N 89.72W
05/17/2021  M2.45 INCH       SANGAMON           IL   TRAINED SPOTTER

&&
Local storm report, May 17, 11:28 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1128 AM CDT MON MAY 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 AM     HEAVY RAIN       1 N MATTOON             39.49N 88.37W
05/17/2021  M4.06 INCH       COLES              IL   TRAINED SPOTTER

            RAINFALL SINCE 930 PM CDT.

0630 AM     HEAVY RAIN       1 N WINDSOR             39.45N 88.60W
05/17/2021  M3.50 INCH       SHELBY             IL   CO-OP OBSERVER

            CO-OP OBSERVER STATION WISI2 WINDSOR.

0700 AM     HEAVY RAIN       1 E TAYLORVILLE AIRPORT 39.53N 89.31W
05/17/2021  M3.23 INCH       CHRISTIAN          IL   CO-OP OBSERVER

            CO-OP OBSERVER STATION TAYI2 2.5 W
            TAYLORVILLE.

0800 AM     HEAVY RAIN       1 ESE MATTOON           39.47N 88.35W
05/17/2021  M3.20 INCH       COLES              IL   CO-OP OBSERVER

            CO-OP OBSERVER STATION MOOI2 MATTOON.

0120 AM     HEAVY RAIN       COLES COUNTY AIRPORT    39.48N 88.28W
05/17/2021  M3.19 INCH       COLES              IL   ASOS

            RAINFALL SINCE 10 PM CDT AT MATTOON AIRPORT.

0758 AM     HEAVY RAIN       MATTOON                 39.48N 88.38W
05/17/2021  M3.11 INCH       COLES              IL   COCORAHS

            COCORAHS STATION IL-CE-12 MATTOON 0.5 NW.

0100 AM     HEAVY RAIN       TAYLORVILLE AIRPORT     39.53N 89.33W
05/17/2021  M2.89 INCH       CHRISTIAN          IL   ASOS

            RAINFALL SINCE 9 PM CDT AT TAYLORVILLE
            AIRPORT.

0753 AM     HEAVY RAIN       1 SE COLES COUNTY AIRPO 39.47N 88.27W
05/17/2021  M2.89 INCH       COLES              IL   ASOS

            ASOS STATION KMTO COLES COUNTY MEM AP.

0800 AM     HEAVY RAIN       PAWNEE                  39.59N 89.58W
05/17/2021  M2.50 INCH       SANGAMON           IL   PUBLIC

            RELAYED VIA SOCIAL MEDIA PICTURE.

0600 AM     HEAVY RAIN       3 S MOWEAQUA            39.59N 89.02W
05/17/2021  M2.48 INCH       SHELBY             IL   CO-OP OBSERVER

            CO-OP OBSERVER STATION MQUI2 MOWEAQUA 2 S.

1115 AM     HEAVY RAIN       2 SE AUBURN             39.57N 89.72W
05/17/2021  M2.45 INCH       SANGAMON           IL   TRAINED SPOTTER

0700 AM     HEAVY RAIN       3 SE TAYLORVILLE        39.53N 89.25W
05/17/2021  M2.39 INCH       CHRISTIAN          IL   COCORAHS

            COCORAHS STATION IL-CN-7 TAYLORVILLE 0.6
            ENE.

1223 AM     HEAVY RAIN       MATTOON                 39.48N 88.37W
05/17/2021  M2.36 INCH       COLES              IL   ASOS

            RAINFALL SINCE 10 PM CDT. STILL GETTING
            THUNDERSTORMS WITH HEAVY RAIN.

0945 AM     HEAVY RAIN       1 NW MATTOON            39.48N 88.38W
05/17/2021  M2.32 INCH       COLES              IL   TRAINED SPOTTER

0850 AM     HEAVY RAIN       2 NNE MARSHALL          39.41N 87.68W
05/17/2021  M2.31 INCH       CLARK              IL   MESONET

            MESONET STATION AU010 MARSHALL.

0700 AM     HEAVY RAIN       2 E SOUTH JACKSONVILLE  39.71N 90.19W
05/17/2021  M2.27 INCH       MORGAN             IL   COCORAHS

            COCORAHS STATION IL-MG-14 JACKSONVILLE 2.6
            SE.

0700 AM     HEAVY RAIN       2 E SHELBYVILLE         39.41N 88.78W
05/17/2021  M2.16 INCH       SHELBY             IL   MESONET

            MESONET STATION SBYI2 1.5 E SHELBYVILLE.

0730 AM     HEAVY RAIN       MORRISONVILLE           39.41N 89.45W
05/17/2021  M2.15 INCH       CHRISTIAN          IL   COCORAHS

            COCORAHS STATION IL-CN-13 MORRISONVILLE 0.5
            SSE.

0634 AM     HEAVY RAIN       1 WNW SOUTH JACKSONVILL 39.72N 90.25W
05/17/2021  M2.00 INCH       MORGAN             IL   COCORAHS

            COCORAHS STATION IL-MG-9 JACKSONVILLE 1.2
            SW.

0530 AM     HEAVY RAIN       2 E JACKSONVILLE        39.73N 90.20W
05/17/2021  M1.95 INCH       MORGAN             IL   CO-OP OBSERVER

            CO-OP OBSERVER STATION JAXI2 2.0 E
            JACKSONVILLE.

0600 AM     HEAVY RAIN       MURRAYVILLE             39.58N 90.25W
05/17/2021  M1.94 INCH       MORGAN             IL   TRAINED SPOTTER

0600 AM     HEAVY RAIN       MURRAYVILLE             39.59N 90.25W
05/17/2021  M1.94 INCH       MORGAN             IL   COCORAHS

            COCORAHS STATION IL-MG-6 MURRAYVILLE.

0700 AM     HEAVY RAIN       3 W EDINBURG            39.65N 89.45W
05/17/2021  M1.93 INCH       CHRISTIAN          IL   COCORAHS

            COCORAHS STATION IL-CN-4 EDINBURG 3.0 W.

0700 AM     HEAVY RAIN       3 S SULLIVAN            39.56N 88.61W
05/17/2021  M1.88 INCH       MOULTRIE           IL   CO-OP OBSERVER

            CO-OP OBSERVER STATION SILI2 SULLIVAN 3S.

0700 AM     HEAVY RAIN       2 SW SOUTH JACKSONVILLE 39.69N 90.27W
05/17/2021  M1.81 INCH       MORGAN             IL   TRAINED SPOTTER

0500 AM     HEAVY RAIN       1 NE SOUTH JACKSONVILLE 39.72N 90.23W
05/17/2021  M1.80 INCH       MORGAN             IL   TRAINED SPOTTER

0930 AM     HEAVY RAIN       FRANKLIN                39.62N 90.05W
05/17/2021  M1.80 INCH       MORGAN             IL   TRAINED SPOTTER

0730 AM     HEAVY RAIN       1 E CASEY               39.30N 87.97W
05/17/2021  M1.75 INCH       CLARK              IL   CO-OP OBSERVER

            CO-OP OBSERVER STATION CASI2 CASEY.

0830 AM     HEAVY RAIN       5 SSW OXVILLE           39.63N 90.61W
05/17/2021  M1.75 INCH       SCOTT              IL   MESONET

            MESONET STATION FLOI2 FLORENCE.

0700 AM     HEAVY RAIN       SOUTH JACKSONVILLE      39.71N 90.23W
05/17/2021  M1.71 INCH       MORGAN             IL   CO-OP OBSERVER

            CO-OP OBSERVER STATION JCKI2 JACKSONVILLE.

0850 AM     HEAVY RAIN       WINCHESTER              39.63N 90.45W
05/17/2021  M1.71 INCH       SCOTT              IL   MESONET

            MESONET STATION EW0975 WINCHESTER.

0700 AM     HEAVY RAIN       LOAMI                   39.68N 89.85W
05/17/2021  M1.70 INCH       SANGAMON           IL   PUBLIC

0600 AM     HEAVY RAIN       1 ENE SHELBYVILLE       39.41N 88.80W
05/17/2021  M1.65 INCH       SHELBY             IL   COCORAHS

            COCORAHS STATION IL-SH-1 SHELBYVILLE 0.5 NE.

0800 AM     HEAVY RAIN       4 SSE SOUTHERN VIEW     39.71N 89.63W
05/17/2021  M1.63 INCH       SANGAMON           IL   COCORAHS

            COCORAHS STATION IL-SG-29 SPRINGFIELD 6.7
            SSE.

0700 AM     HEAVY RAIN       3 S ASSUMPTION          39.47N 89.05W
05/17/2021  M1.61 INCH       CHRISTIAN          IL   COCORAHS

            COCORAHS STATION IL-CN-3 PANA 6.2 NNE.

0700 AM     HEAVY RAIN       4 WNW LELAND GROVE      39.80N 89.74W
05/17/2021  M1.57 INCH       SANGAMON           IL   COCORAHS

            COCORAHS STATION IL-SG-46 4 NNE CURRAN.

0651 AM     HEAVY RAIN       1 NW PANA               39.40N 89.09W
05/17/2021  M1.56 INCH       CHRISTIAN          IL   COCORAHS

            COCORAHS STATION IL-CN-15 PANA.

0700 AM     HEAVY RAIN       4 WNW MODE              39.28N 88.80W
05/17/2021  M1.56 INCH       SHELBY             IL   COCORAHS

            COCORAHS STATION IL-SH-3 4 NW MODE.

0700 AM     HEAVY RAIN       2 ESE CHATHAM           39.67N 89.67W
05/17/2021  M1.55 INCH       SANGAMON           IL   TRAINED SPOTTER

0700 AM     HEAVY RAIN       2 ESE CHATHAM           39.67N 89.67W
05/17/2021  M1.55 INCH       SANGAMON           IL   COCORAHS

            COCORAHS STATION IL-SG-11 1 ESE CHATHAM.

0700 AM     HEAVY RAIN       2 E CHATHAM             39.67N 89.67W
05/17/2021  M1.53 INCH       SANGAMON           IL   COCORAHS

            COCORAHS STATION IL-SG-45 CHATHAM 1.5 E.

0620 AM     HEAVY RAIN       1 WNW SPRINGFIELD       39.81N 89.66W
05/17/2021  M1.52 INCH       SANGAMON           IL   COCORAHS

            COCORAHS STATION IL-SG-52 SPRINGFIELD 1.9
            NNW.

0700 AM     HEAVY RAIN       3 WNW EFFINGHAM         39.13N 88.59W
05/17/2021  M1.48 INCH       EFFINGHAM          IL   COCORAHS

            COCORAHS STATION IL-EF-6 EFFINGHAM 2.3 WNW.

0700 AM     HEAVY RAIN       3 W LELAND GROVE        39.78N 89.73W
05/17/2021  M1.43 INCH       SANGAMON           IL   COCORAHS

            COCORAHS STATION IL-SG-17 SPRINGFIELD 4.4 W.

0700 AM     HEAVY RAIN       1 N GRANDVIEW           39.84N 89.62W
05/17/2021  M1.40 INCH       SANGAMON           IL   CO-OP OBSERVER

            CO-OP OBSERVER STATION SFDI2 SPRINGFIELD.

0700 AM     HEAVY RAIN       2 W LELAND GROVE        39.77N 89.72W
05/17/2021  M1.40 INCH       SANGAMON           IL   COCORAHS

            COCORAHS STATION IL-SG-34 3 NE CURRAN.

0800 AM     HEAVY RAIN       4 SW ROCHESTER          39.70N 89.59W
05/17/2021  M1.40 INCH       SANGAMON           IL   TRAINED SPOTTER

0835 AM     HEAVY RAIN       1 SW JACKSONVILLE AIRPO 39.77N 90.25W
05/17/2021  M1.31 INCH       MORGAN             IL   AWOS

            AWOS STATION KIJX JACKSONVILLE MUNI AP.

0843 AM     HEAVY RAIN       SHELBYVILLE             39.41N 88.81W
05/17/2021  M1.31 INCH       SHELBY             IL   MESONET

            MESONET STATION AT671 SHELBYVILLE.

0845 AM     HEAVY RAIN       2 SSW CAPITAL AIRPORT   39.82N 89.69W
05/17/2021  M1.29 INCH       SANGAMON           IL   MESONET

            MESONET STATION FW4825 SPRINGFIELD.

0846 AM     HEAVY RAIN       2 E CHATHAM             39.67N 89.67W
05/17/2021  M1.27 INCH       SANGAMON           IL   MESONET

            MESONET STATION FW5373 CHATHAM.

0100 AM     HEAVY RAIN       CAPITAL AIRPORT         39.84N 89.68W
05/17/2021  M1.26 INCH       SANGAMON           IL   ASOS

            RAINFALL SINCE 9 PM CDT AT SPRINGFIELD
            CAPITAL AIRPORT.

0821 AM     HEAVY RAIN       1 NNW CAPITAL AIRPORT   39.85N 89.68W
05/17/2021  M1.26 INCH       SANGAMON           IL   ASOS

            ASOS STATION KSPI SPRINGFIELD CAPITAL AP.

0700 AM     HEAVY RAIN       1 SSE EFFINGHAM         39.11N 88.53W
05/17/2021  M1.25 INCH       EFFINGHAM          IL   CO-OP OBSERVER

            CO-OP OBSERVER STATION EFMI2 EFFINGHAM 1SE.

0700 AM     HEAVY RAIN       2 W RIVERTON            39.85N 89.58W
05/17/2021  M1.21 INCH       SANGAMON           IL   COCORAHS

            COCORAHS STATION IL-SG-4 2 W RIVERTON.

0700 AM     HEAVY RAIN       2 E SOUTHERN VIEW       39.76N 89.61W
05/17/2021  M1.18 INCH       SANGAMON           IL   COCORAHS

            COCORAHS STATION IL-SG-66 SPRINGFIELD 2.2
            SE.

0700 AM     HEAVY RAIN       1 SSW PANA              39.37N 89.09W
05/17/2021  M1.17 INCH       CHRISTIAN          IL   CO-OP OBSERVER

            CO-OP OBSERVER STATION PNAI2 PANA.

0839 AM     HEAVY RAIN       1 WNW GALESBURG         40.95N 90.39W
05/17/2021  M1.12 INCH       KNOX               IL   MESONET

            MESONET STATION AP879 GALESBURG.

0700 AM     HEAVY RAIN       1 WSW SHERMAN           39.89N 89.62W
05/17/2021  M1.08 INCH       SANGAMON           IL   CO-OP OBSERVER

            CO-OP OBSERVER STATION SHRI2 SHERMAN.

0600 AM     HEAVY RAIN       3 N SALISBURY           39.93N 89.80W
05/17/2021  M1.06 INCH       MENARD             IL   COCORAHS

            COCORAHS STATION IL-ME-8 PETERSBURG 6.5 SSE.

0600 AM     HEAVY RAIN       3 N SALISBURY           39.93N 89.80W
05/17/2021  M1.06 INCH       MENARD             IL   CO-OP OBSERVER

            CO-OP OBSERVER STATION AHNI2 ATHENS 4 WSW.

0700 AM     HEAVY RAIN       1 E PARIS               39.62N 87.67W
05/17/2021  M1.06 INCH       EDGAR              IL   CO-OP OBSERVER

            CO-OP OBSERVER STATION PWWI2 PARIS.

0800 AM     HEAVY RAIN       2 E SOUTHERN VIEW       39.76N 89.60W
05/17/2021  M1.06 INCH       SANGAMON           IL   CO-OP OBSERVER

            CO-OP OBSERVER STATION SPNI2 LAKE
            SPRINGFIELD.

0845 AM     HEAVY RAIN       TEUTOPOLIS              39.13N 88.48W
05/17/2021  M1.06 INCH       EFFINGHAM          IL   MESONET

            MESONET STATION FW1289 TEUTOPOLIS.

0700 AM     HEAVY RAIN       LOVINGTON               39.71N 88.63W
05/17/2021  M1.04 INCH       MOULTRIE           IL   CO-OP OBSERVER

            CO-OP OBSERVER STATION LOVI2 LOVINGTON.

0700 AM     HEAVY RAIN       1 NNE LELAND GROVE      39.79N 89.67W
05/17/2021  M1.04 INCH       SANGAMON           IL   COCORAHS

            COCORAHS STATION IL-SG-64 SPRINGFIELD 1.6
            WNW.

0846 AM     HEAVY RAIN       2 NE AUBURN             39.61N 89.71W
05/17/2021  M1.04 INCH       SANGAMON           IL   MESONET

            MESONET STATION FW6606 AUBURN.

0700 AM     HEAVY RAIN       1 NW BUFFALO            39.86N 89.42W
05/17/2021  M1.03 INCH       SANGAMON           IL   CO-OP OBSERVER

            CO-OP OBSERVER STATION BUFI2 BUFFALO.

0855 PM     HEAVY RAIN       JACKSONVILLE AIRPORT    39.77N 90.24W
05/16/2021  M1.02 INCH       MORGAN             IL   AWOS

            RAINFALL SINCE 6 PM.

1100 PM     HEAVY RAIN       SPRINGFIELD             39.80N 89.65W
05/16/2021  M1.00 INCH       SANGAMON           IL   ASOS

            RAINFALL PAST 4 HOURS FROM 7-11 PM AT
            SPRINGFIELD CAPITOL AIRPORT.

&&
Special weather statement, May 17, 1:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
148 PM CDT Mon May 17 2021

ILZ047-048-050-051-171930-
Sangamon-Morgan-Menard-Cass-
148 PM CDT Mon May 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR MENARD...SANGAMON...SOUTHEASTERN
CASS AND NORTHEASTERN MORGAN COUNTIES UNTIL 230 PM CDT...

At 148 PM CDT, trained weather spotters reported strong thunderstorms
along a line extending from near New Berlin to 7 miles west of
Springfield to near Rochester. Movement was north at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Springfield, Chatham, Sherman, Rochester, Riverton, Petersburg,
Athens, Williamsville, New Berlin, Ashland, Pleasant Plains,
Greenview, Loami, Tallula, Jerome, Southern View, Leland Grove,
Grandview, Spaulding and Berry.

This includes the following highways...
 Interstate 55 between mile markers 85 and 110.
 Interstate 72 between mile markers 78 and 110.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4003 9012 4012 8984 4012 8961 4009 8961
      4009 8958 3997 8958 3997 8949 3965 8948
      3961 8999
TIME...MOT...LOC 1848Z 175DEG 28KT 3970 8996 3978 8979 3969 8957

NMB

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 8:16 PM CDTRiver Flood WarningILXBrown, Cass, Morgan, Schuyler16 days
May 16, 10:40 PM CDTSevere Thunderstorm WarningILXChristian, Effingham, Shelby50 min
May 17, 12:41 AM CDTSpecial Weather StatementILXClark, Cumberland64 min
May 17, 1:38 AM CDTSpecial Weather StatementILXClark37 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.